It is currently Feb 22, 2020 12:23 pm 




Urgent Care Center and Emergency Room Locations
desktop webpage or mobile webpage



Reply to topic  [ 9 posts ] 

Previous topic | Next topic 

  Print view

Offline 
 Post subject: Problem with calcium carbonate
Post Posted: Sep 18, 2006 5:57 pm 
Prolific Pinecam Poster
Prolific Pinecam Poster
Joined: Jun 1, 2005 9:28 am
Posts: 753
Every time I take calcium carbonate I get sick--dizzy, lethargic, sleepy--but this does not happen with calcium citrate. My doctor says he has never heard of anyone having trouble with c. carbonate and insists I take it; the nurse I spoke to after a bone density test says she has heard of problems before with other patients; now I'm wondering if this is all in my head!:crazy:

I know it absorbs better than c. citrate but I don't want to take it because of the way it makes me feel. I finally googled it on a pharmacy website and it does have side effects.

Does anyone else have a problem with it? :question:


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 19, 2006 1:48 pm 
Prolific Pinecam Poster
Prolific Pinecam Poster
Joined: Jun 1, 2005 9:28 am
Posts: 753
Hmmm...guess I'm the odd one out.

:scratchchin:


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 19, 2006 1:53 pm 
Stratospheric Poster!
Stratospheric Poster!
User avatar
Joined: Mar 19, 2004 8:00 am
Posts: 9936
Location: Bailey
Just remember, bunny, anyone can react badly to ANY substance or medication. Don't let anyone tell you it's just in your head.

_________________
Hamahakki Ratsastaja


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 19, 2006 2:25 pm 
Active Pinecam Poster
Active Pinecam Poster
User avatar
Joined: Aug 31, 2002 7:34 am
Posts: 428
Location: Colorado Rockies
Bunny - get another opinion! I would certainly research this issue more. Doctors are not gods, though sometimes they act as if they are. I was prescribed Prilosec and couldn't take it because it makes me dizzy as does Pepcid - my doctor put in my record that I'm allergic to it. Keep on asking questions kiddo, its your body and your life.


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 20, 2006 5:35 am 
Prolific Pinecam Poster
Prolific Pinecam Poster
Joined: Jun 1, 2005 9:28 am
Posts: 753
Yes, I've dug my heels in about this. I know I'm not imagining it. My former doctor up here acknowledged a problem, but my new doctor down in the flats thinks not only I but the doctor up here is nuts. By the way, this new doctor is a specialist and he does think he's God. He's been misinformed.


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 20, 2006 5:45 am 
Pinecam Hall of Fame poster!
Pinecam Hall of Fame poster!
User avatar
Joined: Sep 23, 2002 4:57 pm
Posts: 10136
Location: Between Hither and Yon
I can understand that your new doc would want you to take the most effective form of a medication, HOWEVER, if it's not the most effective form for you, and you can get it in another formula, what's his hang-up? Sounds like a power trip to me, rather than concerned medical care.

And if he's that intractable about something relatively insignificant, I'd be fearful of his response in more critical situations. I'd probably be looking for another doc who wanted to "share" in my care, not dictate it.

_________________
Living without laughing isn't living.


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 20, 2006 6:25 am 
Pinecam Hall of Fame poster!
Pinecam Hall of Fame poster!
User avatar
Joined: May 3, 2002 6:41 am
Posts: 19055
Location: Pine CO at Shaffers Crossing at 8,200 feet
I'm with mylz2go on this, stumpbunny. Any doctor that discounts what YOU say about YOUR body and reactions to any substance is not interested in your welfare. I don't care if it's an "all in your head" type of situation (to the doctor); your reaction is real to you and needs to be considered and respected.

MedlinePlus - Calcium Supplements (Systemic)

MedlinePlus wrote:
Side Effects of This Dietary SupplementAlong with its needed effects, a dietary supplement may cause some unwanted effects. Although the following side effects occur very rarely when the calcium supplement is taken as recommended, they may be more likely to occur if:

* It is taken in large doses.

* It is taken for a long time.

* It is taken by patients with kidney disease.

Check with your health care professional as soon as possible if any of the following side effects occur:

* More common (for injection form only)
o Dizziness; flushing and/or sensation of warmth or heat; irregular heartbeat; nausea or vomiting; skin redness, rash, pain, or burning at injection site; sweating; tingling sensation

* Rare
o Difficult or painful urination; drowsiness ; nausea or vomiting (continuing); weakness

* Early signs of overdose
o Constipation (severe) ; dryness of mouth ; headache (continuing) ; increased thirst ; irritability ; loss of appetite ; mental depression ; metallic taste ; unusual tiredness or weakness


* Late signs of overdose
o Confusion ; drowsiness (severe) ; high blood pressure ; increased sensitivity of eyes or skin to light ; irregular, fast, or slow heartbeat; unusually large amount of urine or increased frequency of urination

Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your health care professional.


MedlinePlus - Calcium Carbonate

MedlinePlus wrote:
Calcium carbonate may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

* upset stomach
* vomiting
* stomach pain
* belching
* constipation
* dry mouth
* increased urination
* loss of appetite
* metallic taste


MedlinePlus is "A service of the U.S. National Library of Medicine and the National Institutes of Health" and is THE source for medical information on the internet.

You could print one or two of these articles and take them with you the next time you see your doctor. He may just discount this information as well. If he does and it was me, I would find another specialist.


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 20, 2006 7:15 am 
Scanner Monitor
Scanner Monitor
Joined: Mar 24, 2005 8:12 am
Posts: 17262
Calcium carbonate medications can be derived from several different sources and can be mixed with various coloring or flavoring additives. You may have a reaction to an additive rather than just the calcium carbonate. But as others have agreed - if it bothers you, it bothers you! However a different brand or source might work fine. :)


Top
  Profile  
Reply with quote  
Offline 
 Post subject:
Post Posted: Sep 20, 2006 8:33 am 
Prolific Pinecam Poster
Prolific Pinecam Poster
Joined: Jun 1, 2005 9:28 am
Posts: 753
I do agree ya'll. Here's the info I had found on Express Scripts when I first noticed the problem:

What side effects may I notice from taking calcium carbonate?
(Back to top)
Side effects that you should report to your prescriber or health care professional as soon as possible:
?changes in mental status
?drowsiness or dizziness
?loss of appetite
?headache
?nausea, vomiting
?weakness

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
?constipation
?stomach gas, flatulence or belching

http://www.drugdigest.org/DD/DVH/Uses/0,3915,98%7CCalcium+Carbonate+Tablets,00.html


Top
  Profile  
Reply with quote  
Display posts from previous:  Sort by  
Reply to topic  [ 9 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:

Who is online

In total there are 13 users online :: 1 registered, 0 hidden and 12 guests (based on users active over the past 60 minutes)
Most users ever online was 2823 on Mar 26, 2012 6:26 pm

Users browsing this forum: mountain redhead and 12 guests





Powered by phpBB © 2000-2012 phpBB Group

This website copyright © 1994-2020 by
Pinecam.com is a member of the Platte Canyon Area Chamber of Commerce